Louisiana, 2004Funnel Cloud in Louisiana, June 23, 2004
June 23, 2004 · NWS LIX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 23, 2:05 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 23, 2:05 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
305 PM CDT WED JUN 23 2004
.DISCUSSION...
STRONG SYNOPTIC SCALE HEAVY RAIN EPISODE STILL SEEMS ON TRACK FOR
TONIGHT AND THURSDAY AS UPPER LEVEL LOW PRESSURE SYSTEM MOVES IN
FAVORABLE POSITION FOR ENHANCED LIFT PLACEMENT OVER SOUTH LOUISIANA.
LATEST SATELLITE IMAGERY SHOWS CONTINUAL DEVELOPMENT OF CONVECTION
ACROSS THE WEST GULF THAT WILL BE HEADING INTO SOUTH LOUISIANA LATER
THIS EVENING AND TONIGHT. AT THIS TIME...WILL OPT TO LEAVE THE FLOOD
WATCH AS IS. PRETTY MUCH FOLLOWING THE GFS GUIDANCE ON THIS PACKAGE
WHICH IS CLOSE TO CONTINUITY FROM PREVIOUS FORECAST PACKAGES. WILL
SHOW SOMEWHAT LOWER POPS GENERALLY EAST OF THE WATCH AREA...40
PERCENT...AND GO OUT WITH 60 PERCENT IN THE WATCH AREA OVERNIGHT
TONIGHT. PATTERN WILL BE SLOW TO SHAKE AND WILL MAINTAIN 80 PERCENT
FOR THURSDAY...DOWN TO 60 PERCENT FRIDAY AND SATURDAY...50 PERCENT
SUNDAY THEN NEAR NORMAL 30-40 THEREAFTER.
&&
PRELIMINARY POINT NUMBERS...
MCB 71 84 71 85 / 60 80 60 60
BTR 73 84 72 85 / 60 80 60 60
MSY 77 85 76 85 / 40 80 60 60
GPT 75 85 75 85 / 40 80 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>038-046>050-056 THROUGH TONIGHT.
MS...FLOOD WATCH MSZ068>070 THROUGH TONIGHT.
LA AND MS COASTAL WATERS...NONE.
&&
24
Hazardous weather outlook, Jun 23, 10:50 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CDT WED JUN 23 2004
.A LARGE LOW PRESSURE AREA IN THE UPPER LEVELS OVER SOUTH TEXAS WILL
INTERACT WITH TROPICAL MOISTURE OVER LOUISIANA TO PROVIDE A HIGH
CHANCE OF HEAVY RAINS AND LOCALLY SEVERE THUNDERSTORMS THROUGH
THURSDAY.
LAZ034>038-046>050-056-MSZ068>070-240100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
1150 AM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.FLOODING...
A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS
BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SEVEN AND
A HALF INCHES.
.THUNDERSTORMS...
THERE IS ALSO A SLIGHT CHANCE THAT THUNDERSTORMS MAY BECOME STRONG
WITH WIND GUSTS OF 40 TO 50 MPH...SOME SMALL HAIL AND OCCASIONAL
LIGHTNING THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE REMAINS A CHANCE THAT HEAVY RAINS MAY PERSIST THROUGH THURSDAY
NIGHT OR FRIDAY. THE OVERALL WEATHER PATTERN WILL BE SLOW TO CHANGE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS EACH DAY WITH A FEW BRIEFLY
ATTAINING SEVERE LEVELS EACH DAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR
FLOOD MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR
REPORTED STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.
LAZ039-040-057>070-MSZ071-077-080>082-240100-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
1150 AM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 50
TO 60 MPH...HAIL THE SIZE OF MARBLES TO GOLF BALL IN DIAMETER...WEAK
BRIEF TORNADOES...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WITH
RATES 2 TO 3 INCHES PER HOUR. THE PRIMARY AREA OF CONCERN WILL BE
GENERALLY EAST OF 1-55 FROM MCCOMB TO LAPLACE AND THE LOWER PARISHES
OF SOUTHEASET LOUISIANA ALONG WITH COASTAL MISSISSIPPI.
.MARINE...
WATERSPOUT DEVELOPMENT IS LIKELY IN THE NEAR COASTAL WATERS THROUGH
1 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM EACH DAY
THROUGH TUESDAY. SOME STORMS MAY BECOME LOCALLY SEVERE AT TIMES EACH
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. PROMPTLY RELAY ANY OBSERVED OR REPORTED STORM
DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
24
Funnel Cloud, St. Charles
- When
- June 23, 2:15 PM CST
- Where
- St. Charles County, 9 mi E of Des Allemands
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.906, -90.358 (the zone’s center; the record gives no point)
A funnel cloud was observed over the northern part of Lake Salvadore.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407189.